Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 134, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at May 11, 2021, 6:03 PM CDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2021, 6:03 PM CDT (23:03 UTC)
- Expired
- May 11, 2021, 7:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at May 11, 4:15 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 11, 4:15 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
415 PM CDT Tue May 11 2021
.NEAR TERM UPDATE /Now Through Wednesday/...The severe threat
through mid afternoon will be confined to the western Florida and
south central Alabama where 1800-2400 J/KG of SBCAPE remain ahead
of the eastward moving line of convection. The severe weather
threat will then end by late this afternoon. As far as rainfall is
concerned, considering the differences in guidance have opted to
expand the Flash Flood Watch to include the western 2/3rds of the
forecast area through 6 PM Wednesday. A slight risk for flash
flooding is possible across the Watch area, with a marginal risk
elsewhere. Training of heavy showers and storms remains likely
across the entire forecast from midnight tonight through Wednesday
afternoon with upwards of 1 to 2 inches of additional rainfall
expected, with isolated higher amounts up to 4 inches possible,
especially in the Flash Flood Watch area.
Tonight temperatures will dip into the middle to upper 60's.
Wednesday will feature highs in the lower to middle 70's inland,
with middle to upper 70's along the coast. A MODERATE risk of rip
currents remains in place today, becoming a LOW risk for
Wednesday. /22
&&
.SHORT TERM /Wednesday night Through Friday night/...Southwest
flow aloft gradually becomes zonal and then northwesterly by the
end of the period as troughing aloft moves off the east coast and
ridging begins building into the region from the west by the end
of the period. At the surface, a stalled frontal boundary over the
central portion of the forecast area that has been the main low
level focus for rainfall in the near term will begin to very
slowly move south through Wednesday night, orienting itself west
to east along the coast by early Wednesday night, and then drift
south into the Gulf going into early Thursday. With this, rain
chances continue through Thursday afternoon, with chance PoPs
through Wednesday night gradually tapering off from the north-
northwest through Thursday afternoon. Through Friday night,
clouds begin tapering off over the region from northwest to
southeast. By Friday, clear skies return as the frontal boundary
pushes further south over the central Gulf, and surface ridging
begins building into the area from the north. Dry weather and
clear skies remain through the rest of the short term and going
into the extended. As far as temps, a cooling trend is on tap
through the period. For Wednesday night, lows start off in the low
to mid 60s northwest of I-65, mid to upper 60s southeast to near
70 right along the coast. By Friday night,temps are expected to be
in the low to mid 50s northwest of I-65, mid to upper 50s
southeast, and near 60 along the immediate coast. High temps on
Thursday are only expected to be in the upper 60s to mid 70s
across the area with the warmer temps over the southeast portion
of the forecast area. Friday highs start off a warming trend that
will go into the extended as the cool air moves off and ridging
builds over the area with mid to upper 70s expected across the
area. JEH/88
&&
.EXTENDED TERM /Saturday Through Tuesday/...Dry and clear weather
expected to start the extended with rain chances returning by
early next week. A general model consensus shows ridging aloft
gradually weakening over the area moving completely out by early
Monday morning and zonal flow returns back to the area as a
shortwave trough with a closed upper low moves across the
southwest CONUS during this time. Moving forward, this system
looks to weaken as it moves into the Plains region, however, this
could change given this is seven to eight days out and there are
slight model differences in its intensity and placement. At the
surface, a surface high over the Ohio River Valley gradually moves
east towards the east coast through Saturday night, moving out
over the Atlantic through Sunday night. As this occurs, easterly
surface flow on Saturday transitions to south-southeasterly by
Sunday and remains through the rest of the period. As far as
weather concerns, no rain is anticipated over the local area
through the weekend. Given the return flow developing on Sunday,
moisture begins to be ushered back into the region through early
next week. With this, rain chances return by Monday and remain
slight chance to chance through the rest of the period. Given
model uncertainties with the shortwave, have stuck with the
blended approach on PoPs. Thunderstorms will be possible mainly
during the day each day as model guidance shows instability over
the region, however, there are differences as to how much
instability will be in place. For temps, a slight warming trend is
in place with daytime highs on Saturday starting off in the upper
70s to low 80s across the area. Through the rest of the period,
low to mid 80s expected across the region with the potential for
some upper 80s creeping in. Low temps follow suit with mid 50s to
near 60 for areas north of I-10, and low to upper 60s south for
Saturday night. By the end of the period low to mid 60s expected
north of I-10 with mid 60s to low 70s expected south. JEH/88
&&
.MARINE...A light to moderate onshore flow will occur ahead of a
weak cold front approaching from the north. Light easterly to
variable winds are expected midweek as the cold front stalls near
the coast, followed by light to moderate northeasterly winds
Thursday as the front moves further offshore. Showers and
thunderstorms activity will continue into Thursday. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Wednesday afternoon for ALZ051>053-055-
056-059-261>266.
FL...Flash Flood Watch through Wednesday afternoon for FLZ201>204.
MS...Flash Flood Watch through Wednesday afternoon for MSZ067-075-076-
078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, May 11, 12:12 PM CDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
1212 PM CDT Tue May 11 2021
ALZ052-261-262-MSZ076-111800-
Baldwin Inland AL-Washington AL-Mobile Inland AL-Greene MS-
1212 PM CDT Tue May 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN MOBILE...NORTHWESTERN BALDWIN...SOUTHERN
WASHINGTON AND SOUTHERN GREENE COUNTIES UNTIL 100 PM CDT...
At 1212 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles east of McLain to 5 miles south of Leakesville
to 11 miles west of Gulfcrest, and moving northeast at 30 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Citronelle, Leakesville, Gulfcrest, Deer Park, Mount Vernon, Calvert,
Fruitdale, McIntosh and Movico.
LAT...LON 3136 8842 3128 8804 3122 8794 3121 8795
3116 8794 3115 8797 3114 8794 3116 8793
3115 8791 3118 8788 3116 8788 3118 8785
3110 8771 3094 8828 3106 8859 3105 8884
3109 8884
TIME...MOT...LOC 1712Z 244DEG 26KT 3109 8871 3108 8854 3105 8841
BlackSpecial weather statement, May 11, 12:49 PM CDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
1249 PM CDT Tue May 11 2021
ALZ052-053-055-056-059-262-111830-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-
Washington AL-
1249 PM CDT Tue May 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MONROE...NORTHWESTERN BALDWIN...SOUTHERN
WASHINGTON...SOUTHEASTERN CLARKE...NORTHWESTERN ESCAMBIA AND
SOUTHWESTERN CONECUH COUNTIES UNTIL 130 PM CDT...
At 1248 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles northwest of Deer Park to 4 miles southeast of
McIntosh to 11 miles northeast of Stockton, and moving northeast at
30 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Jackson, McCullough, Wagarville, Leroy, Uriah, Tibbie, Calvert,
McIntosh, I65 And AL 113 and Poarch Creek Reservation.
LAT...LON 3144 8742 3127 8710 3102 8776 3110 8796
3115 8794 3115 8797 3117 8799 3114 8802
3114 8805 3126 8844 3129 8844 3154 8803
TIME...MOT...LOC 1748Z 245DEG 26KT 3127 8835 3122 8799 3113 8777
BlackSpecial weather statement, May 11, 1:29 PM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
129 PM CDT Tue May 11 2021
ALZ264-266-FLZ201-202-111915-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
129 PM CDT Tue May 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL
215 PM CDT...
At 129 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles east of Fairhope to near Foley to near Orange
Beach, and moving east at 30 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Pensacola, Brent, West Pensacola, Ensley, Fairhope, Foley, Gulf
Breeze, Orange Beach, Goulding, Robertsdale, Point Clear, Lillian,
Myrtle Grove, Magnolia Springs, Bon Secour, Summerdale, Silverhill,
Perdido Beach and Elberta.
LAT...LON 3033 8781 3041 8782 3038 8784 3041 8791
3048 8794 3056 8790 3069 8742 3050 8721
3034 8711 3037 8713 3042 8719 3042 8720
3035 8715 3034 8715 3041 8722 3037 8732
3032 8719 3034 8731 3025 8767
TIME...MOT...LOC 1829Z 259DEG 28KT 3053 8785 3043 8772 3030 8761
BlackSpecial weather statement, May 11, 2:14 PM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
214 PM CDT Tue May 11 2021
ALZ264-266-FLZ201>204-112000-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
214 PM CDT Tue May 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN...SOUTHWESTERN SANTA ROSA AND SOUTH CENTRAL
ESCAMBIA COUNTIES UNTIL 300 PM CDT...
At 213 PM CDT, the strong thunderstorm was located 6 miles west of
Ensley, moving northeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Pace,
Goulding, Lillian, Myrtle Grove, Pea Ridge and Floridatown.
LAT...LON 3040 8742 3044 8734 3047 8742 3044 8739
3038 8745 3057 8753 3069 8724 3067 8712
3055 8702 3044 8709 3052 8710 3058 8716
3058 8718 3053 8719 3049 8715 3042 8718
3039 8725 3037 8743
TIME...MOT...LOC 1913Z 241DEG 17KT 3050 8738
BlackSpecial weather statement, May 11, 2:51 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Tue May 11 2021
FLZ203>205-112030-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
251 PM CDT Tue May 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL OKALOOSA AND SOUTHERN SANTA ROSA COUNTIES UNTIL 330 PM CDT...
At 251 PM CDT, the strong thunderstorm was located over Bagdad,
moving east at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Pace, Milton, Bagdad, Pea Ridge, Roeville, Floridatown and Point
Baker.
LAT...LON 3052 8710 3055 8713 3055 8712 3058 8716
3057 8719 3054 8717 3063 8726 3078 8680
3075 8669 3064 8661 3055 8664 3046 8694
3051 8702 3052 8699 3058 8698 3060 8702
3057 8700 3045 8707 3044 8709
TIME...MOT...LOC 1951Z 252DEG 26KT 3058 8707
BlackSpecial weather statement, May 11, 3:31 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
331 PM CDT Tue May 11 2021
FLZ203-205-112130-
Okaloosa Inland FL-Santa Rosa Inland FL-
331 PM CDT Tue May 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 430 PM CDT...
At 331 PM CDT, the strong thunderstorm was located 10 miles east of
Roeville, or 13 miles east of Milton, moving northeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Crestview, Baker and Roeville.
LAT...LON 3054 8692 3055 8693 3056 8692 3059 8694
3060 8695 3069 8700 3092 8665 3092 8644
3078 8639 3058 8639
TIME...MOT...LOC 2031Z 239DEG 19KT 3068 8682
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:22 AM CDT | Flash Flood Watch | MOB | Baldwin, Choctaw, Clarke, Conecuh, Escambia, Mobile and 2 more | 36 hr |
| May 11, 9:46 AM CDT | River Flood Warning | MOB | Clarke, Washington | 23 hr |
| May 11, 12:37 PM CDT | Special Marine Warning | MOB | 83 min | |
| May 11, 12:49 PM CDT | Special Weather Statement | MOB | Washington | 41 min |
| May 11, 12:54 PM CDT | Areal Flood Advisory | MOB | Mobile, Washington | 3 hr |
| May 11, 1:44 PM CDT | Special Marine Warning | MOB | 46 min | |
| May 11, 2:02 PM CDT | Special Marine Warning | MOB | 58 min | |
| May 11, 2:36 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| May 11, 2:59 PM CDT | Special Marine Warning | MOB | 2 hr | |
| May 11, 4:52 PM CDT | Special Marine Warning | MOB | 57 min | |
| May 11, 5:18 PM CDT | Special Marine Warning | MOB | 32 min | |
| May 11, 1:29 PM CDT | Special Weather Statement | MOB | Escambia | 46 min |
| May 11, 2:14 PM CDT | Special Weather Statement | MOB | Escambia | 46 min |
| May 11, 2:51 PM CDT | Special Weather Statement | MOB | Santa Rosa | 39 min |
| May 11, 3:31 PM CDT | Special Weather Statement | MOB | Okaloosa | 59 min |
| May 11, 3:58 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| May 11, 4:09 PM CDT | Flash Flood Warning | MOB | Okaloosa | 3 hr |
| May 11, 11:49 AM CDT | Special Weather Statement | MOB | George | 41 min |
| May 11, 12:12 PM CDT | Special Weather Statement | MOB | Greene | 48 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.